Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 16, 2021White County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 16, 2021, 5:44 PM CDT for White County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 5:44 PM CDT (22:44 UTC)
Expired
Jul 16, 2021, 6:30 PM CDT
In force
46 min
Issued by
NWS Nashville, TN

County White County, TN

The radar

The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WWUS84 KOHX 162244
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Fri Jul 16 2021
 
TNZ032-065-066-162330-
Putnam TN-Cumberland TN-White TN-
544 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUMBERLAND...CENTRAL
WHITE AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Sparta, Monterey, Pleasant Hill and Virgin Falls State Natural Area. 

This includes Interstate 40 between mile markers 291 and 315.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3584 8527 3594 8558 3623 8538 3622 8533
      3620 8532 3618 8528 3619 8526 3618 8526
      3615 8521 3614 8509 3609 8499
TIME...MOT...LOC 2244Z 221DEG 19KT 3595 8537 

$$

Adcock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:02 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 16, 2:02 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
202 PM CDT Fri Jul 16 2021

.DISCUSSION...

The crowd has thinned out a bit at forecast time, but scattered
showers/storms continue to fire in this afternoon's warm
temperatures. Fortunately, all of today's activity (and really any
activity we get this weekend) is going to be working on instability
almost exclusively. No shear for storms to interact with will keep
most everyone rather benign. That said, let's talk about coverage.

For the last several days, all of our major models (NAM/GFS/Euro)
have been very persistent in illustrating scattered to numerous
showers and thunderstorms starting tonight and last on and off
through most of this weekend. While they are still doing this, most
if not all of our hi-res guidance is showing really dry conditions
through at least Saturday. I've tried to massage the PoPs through
Saturday, taking into account models that have been very consistent
over the last several days.

I think the main thing to take away from what we're seeing in the
guidance is that, while it is going to rain this weekend and some
people are likely to see heavy doses of it at times, it's not
likely to be a washout for any one area -- and no one period in
time is going to be more likely than the next for chances. Just be
prepared for wet conditions if you have outdoors plans any time
this weekend. As far as severity goes, as I mentioned earlier, no
severe weather is expected due to a lack of shear, but gusty winds
to 40+ mph and some small hail can't be ruled out. If there's any
upside, temperatures should be in the low to mid 80s for highs
both days this weekend.

The boundary responsible for this weekend's activity still looks
like it should push through Middle TN on Monday. Will keep a chance
PoP across the south, but the way models are leaning now, I think
most everyone should be dry to start out the week with temperatures
creeping back towards normal.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered storms are expected to continue through around 00z at
CSV. Other sites should remain precip free until late
tonight/early Saturday morning when a weakening line of storms
approaches from the west and impacts CKV, BNA, and MQY. Uncertain
as to how far east the line will push, but additional storm
development is expected close to 18z Saturday. Cigs are expected
to be mainly VFR with occasional MVFR at CSV Saturday morning.
Winds will be out of the southwest and gusty at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  84  71  85  70 /  60  60  40  70  30
Clarksville    71  83  69  84  67 /  60  60  30  60  20
Crossville     67  79  66  78  65 /  40  70  50  90  50
Columbia       71  83  69  84  68 /  60  60  40  80  40
Lawrenceburg   71  83  69  83  69 /  50  60  50  80  50
Waverly        70  82  69  83  68 /  70  60  40  60  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........11
Hazardous weather outlook, Jul 16, 3:20 AM CDT, 14 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
320 AM CDT Fri Jul 16 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-170830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
320 AM CDT Fri Jul 16 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected across
the area today and early tonight. A few storms could be strong with
gusty winds and locally heavy rain...especially across the west.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered to numerous showers and thunderstorms are expected across
Middle Tennessee Saturday and Sunday as well. A few storms could be
strong with gusty winds and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely at this time.

07

In the hours before

Special weather statement, Jul 16, 1:43 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT Fri Jul 16 2021

TNZ028-030-064-161915-
Wilson TN-De Kalb TN-Smith TN-
143 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 215 PM CDT...

At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Watertown, or 11 miles north of Woodbury, moving
northeast at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Watertown, Gordonsville, Hickman, South Carthage, Alexandria,
Dowelltown, Liberty, Auburntown, Center Hill Lake and Edgar Evans
State Park.

This includes Interstate 40 between mile markers 252 and 266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3616 8580 3613 8581 3610 8579 3609 8577
      3608 8578 3607 8577 3593 8598 3596 8602
      3596 8608 3597 8609 3596 8610 3596 8615
      3595 8615 3596 8616 3596 8618 3598 8624
      3625 8599
TIME...MOT...LOC 1843Z 222DEG 24KT 3599 8610

Adcock
Special weather statement, Jul 16, 5:20 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
520 PM CDT Fri Jul 16 2021

TNZ032-065-162245-
Putnam TN-White TN-
520 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR WHITE AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 545 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sparta, moving northeast at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Sparta, Doyle, Hamptons Crossroads and Bakers Crossroads.

This includes Interstate 40 between mile markers 286 and 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3600 8526 3600 8525 3581 8541 3582 8546
      3581 8547 3582 8547 3582 8549 3588 8563
      3615 8553 3607 8524 3605 8524
TIME...MOT...LOC 2220Z 207DEG 9KT 3591 8549

Adcock
Special weather statement, Jul 16, 5:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Fri Jul 16 2021

TNZ032-065-066-162330-
Putnam TN-Cumberland TN-White TN-
544 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUMBERLAND...CENTRAL
WHITE AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Sparta, Monterey, Pleasant Hill and Virgin Falls State Natural Area.

This includes Interstate 40 between mile markers 291 and 315.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3584 8527 3594 8558 3623 8538 3622 8533
      3620 8532 3618 8528 3619 8526 3618 8526
      3615 8521 3614 8509 3609 8499
TIME...MOT...LOC 2244Z 221DEG 19KT 3595 8537

Adcock

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:43 PM CDTSpecial Weather StatementOHXSmith32 min
Jul 16, 5:20 PM CDTSpecial Weather StatementOHXWhite25 min
Jul 16, 5:51 PM CDTSpecial Weather StatementOHXHickman, Lawrence, Lewis39 min
Jul 16, 6:44 PM CDTSpecial Weather StatementOHXOverton, Pickett46 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.